MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS AMBICOR PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS AMBICOR PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72401458
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Erosion (1750); Unspecified Infection (1930)
Date of Event 12/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, the returned ambicor cylinder, pump, and tubing were visually inspected.There was no damage to the cylinder or pump.A portion of the pump of the pump strain relief kink resistant tubing (krt) was found to be closed or plugged with the screw.Review of manufacturing documentation confirm all required in-process and final inspections and testing were completed.There was no evidence that the device did not meet applicable product specifications prior to shipment from boston scientific.The product record review found the reported events do not represent an unanticipated event.Analysis was unable to confirm the reported pain and infection.
 
Event or Problem Description
It was reported that the patient underwent a surgical procedure to explant this ambicor penile prosthesis (app) device due to infection secondary to erosion of the ventral glans of the penis.It was noted only one cylinder was implanted as the patient is transgender.No further patient complications were reported.

Brand Name
AMS AMBICOR PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
10700 bren road w
minnetonka MN 55343
MDR Report Key11323911
Report Number2183959-2021-00419
Device Sequence Number19874367
Product Code FHW
UDI-Device Identifier00878953001029
UDI-Public00878953001029
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/16/2024
Device Model Number72401458
Device Catalogue Number72401458
Device Lot Number1000263144
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/20/2021
Initial Report FDA Received Date02/12/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age47 YR